So, I'm home. Apparently, I thwarted what was gearing up to be a particularly nasty asthma attack.
They wanted to keep me, but I didn't want to be kept. In all fairness, they did offer me the alternative of returning home on the following conditions:
- I must remain under the surveillance of a trusted confidant, and
- I must not attempt to exert myself in any way shape or form.
Luckily, work counts as exertion, so that's out of the question for tomorrow. I even have a note.
But seriously... this is not going to be a picnic. The medicine/steroid that will hopefully save me is essentially oral adrenaline. They gave me the first dose of my in the office via nebuliser, and my body freaked out. I have a heart murmur. I do not do well with steroids. My lips turned blue, my blood pressure which had been 80/40 was almost instantly 90/60, and I was visibly shaking.
It's a party! Will she make it? Who knows! We shall see! That was just one dose1. Now I has my pillz, and I get to take another double-dose today (oh goodee!) and tomorrow morning. After that it tapers off over the next 8 days. It's supposed to make me hyper as hell, give my adrenal glands a break, and let my lungs work normally so I can actually get over this stupid virus.
Here's hoping... and to praying that I don't have another coronary freak-out?
1 To be fair, patients often get shaky and light-headed after nebuliser treatments because the steroid is inhaled in the form of a mist, absorbed directly into the walls of the lungs, and then goes straight into the blood that goes straight into your heart, so it's a far more dramatic form of medicinal imbibition than say, pills. However, that's also why they like to observe patients after they receive a treatment, because it can be quite dangerous.